Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2008, 1:21 PM MST for Yavapai County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2008, 1:21 PM MST (20:21 UTC)
- Expired
- Jul 26, 2008, 2:15 PM MST
- In force
- 54 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 110 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 978 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 262023
FFWFGZ
AZC025-262115-
/O.NEW.KFGZ.FF.W.0009.080726T2021Z-080726T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
121 PM MST SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 215 PM MST
* AT 119 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM PRODUCING HEAVY RAIN AND THE POTENTIAL FOR FLASH
FLOODING OVER THE LANE FIRE BURN AREA.
LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES
IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...
MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE
BURN AREA.
LAT...LON 3420 11235 3423 11231 3423 11228 3419 11226
3416 11226 3415 11230 3416 11233
$$
MCCOLLUMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:30 AM MST, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 26, 9:30 AM MST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SAT JUL 26 2008 .SYNOPSIS...DEEP MONSOON MOISTURE WILL PERSIST THIS WEEKEND ACROSS THE NORTHLAND WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY. MOISTURE IS EXPECTED TO SLOWLY DECREASE BY THE START OF NEXT WEEK...WITH THUNDERSTORM ACTIVITY DECREASING AS WELL. MOISTURE WILL THEN INCREASE AGAIN BY THE END OF NEXT WEEK...INCREASING THE CHANCES FOR THUNDERSTORMS BY NEXT WEEKEND. && .DISCUSSION...SATELLITE THIS MORNING SHOWS ALOT OF CLOUD COVER ACROSS NORTHERN ARIZONA LEFTOVER FROM THE ACTIVITY THAT WAS SEEN YESTERDAY. SOME CLEARING TAKING PLACE ACROSS YAVAPAI COUNTY AND PORTIONS OF COCONINO COUNTY. THIS IS EAST OF A SPINNING TROUGH LOCATED OFF THE EAST PACIFIC. LOOKING AT THE RADAR...A FEW ECHOS CAN BE SEEN OVER THE KAIBAB PLATEAU EAST TO THE PAGE AREA...AND WEVE ALREADY WITNESSED A LIGHTNING STRIKE OVER IN EAST CENTRAL APACHE COUNTY NEAR WINDOW ROCK. THE AIR MASS OVER THE REGION REMAINS RATHER MOIST AND THE AREA LOOKS RIPE FOR ANOTHER DAY OF CONVECTIVE ACTIVITY. WE HAVE MADE SOME POP/CLOUD/WEATHER ADJUSTMENTS TO THE GRIDS THIS MORNING TO BETTER REFLECT CURRENT TRENDS ON SATELLITE AND RADAR...AND THEY HAVE ALREADY BEEN SENT. .PREVIOUS DISCUSSION (245 AM MST)...EXPANSIVE DEBRIS CLOUD COVER WILL HAMPER CONVECTION AT FIRST TODAY...HOWEVER...MOISTURE IS TOO DEEP TO KEEP STORMS FROM DEVELOPING BY THE AFTERNOON. ANY DYNAMICS THAT WERE ASSOCIATED WITH REMNANT CIRCULATION OF TD DOLLY ARE FADING FAST...AND ORGANIZED CONVECTION ASSOCIATED WITH ANY REMAINING CIRCULATION WILL BE MAINLY CONFINED TO NEW MEXICO. ONE LAST MCS NEAR THE ARIZONA BORDER LATER TODAY AND TONIGHT COULD PUSH OUTFLOWS BACK WESTWARD INTO ARIZONA FOR SOME MORE NOCTURNAL CONVECTION...BUT THIS IS A STRETCH. MID-LEVEL TEMPERATURES BEGIN TO WARM AS EARLY AS SUNDAY...AND ESPECIALLY INTO THE FIRST PART OF NEXT WEEK. IN ADDITION...STREAMLINES SWITCH TO THE WEST AND NORTHWEST MONDAY THROUGH WEDNESDAY...DROPPING PW VALUES FROM THE RIM NORTHWARD. WE HAVE DROPPED POPS AFTER SUNDAY FOR SEVERAL DAYS...LASTING INTO THE END OF NEXT WEEK. STREAMLINES SHOULD THEN BECOME SOUTHERLY ONCE AGAIN...AND MONSOON ACTIVITY WILL INCREASE. THE BOTTOM LINE IS THAT DESPITE RELATIVELY HIGH MOISTURE VALUES ACROSS THE AREA THROUGH SUNDAY...CLOUD COVER...A COOLER BOUNDARY LAYER...AND A LACK OF SIGNIFICANT FORCING WILL KEEP US AT MODERATE MONSOON LEVELS. SIGNIFICANT AND WIDESPREAD CONVECTIVE EVENTS ARE NOT ANTICIPATED. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCT-NMRS SHRA/TSRA DEVELOPING BTWN 18-20Z. IFR/MVFR CONDITIONS AND SMALL HAIL POSSIBLE IN THE STRONGEST STORMS. ACTIVITY DIMINISHING BTWN 03Z-06Z WITH ISOLD -SHRA/-TSRA OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. MONDAY THROUGH WEDNESDAY...WESTERLY FLOW WILL PRODUCE A DRIER AIRMASS OVER NORTHWESTERN ARIZONA WITH ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. A MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO LINGER OVER EASTERN ARIZONA AND PRODUCE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && PUBLIC.............42 AVIATION/FIRE WX...DB VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 26, 10:05 AM MST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1005 AM MST SAT JUL 26 2008 AZZ004>018-037>040-270400- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1005 AM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MOIST AIR MASS OVER NORTHERN ARIZONA WILL ALLOW FOR ANOTHER DAY OF SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN FROM THESE STORMS WILL BE THE PRIMARY THREAT...RESULTING IN THE POSSIBILITY OF SMALL STREAM FLOODING. THERE IS A SECONDARY THREAT FOR SEVERE HAIL WITH THE AREAL FOCUS BEING ACROSS NAVAJO AND APACHE COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO AFFECT THE FORECAST AREA. MODELS ARE INDICATING A WEST TO NORTHWEST FLOW DEVELOPING ON MONDAY...BRINGING IN DRIER AIR ACROSS THE NORTHLAND THROUGH THE REST OF THE FORECAST PERIOD. THE RESULT WILL BE DAY- TO-DAY DECREASES IN SHOWER AND THUNDERSTORM CHANCES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:20 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Yavapai | 3 hr |
| Jul 25, 5:38 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
| Jul 25, 5:48 PM MST | Areal Flood Advisory | FGZ | Yavapai | 117 min |
| Jul 25, 7:15 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 30 min |
| Jul 25, 7:20 PM MST | Areal Flood Advisory | FGZ | Yavapai | 115 min |
| Jul 26, 1:54 PM MST | Areal Flood Advisory | FGZ | Apache | 3 hr |
| Jul 26, 2:13 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jul 26, 3:43 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Jul 26, 4:16 PM MST | Areal Flood Advisory | FGZ | Yavapai | 89 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.